Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 41, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 13, 2011, 5:48 PM CDT for Clark County, South Dakota. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2011, 5:48 PM CDT (22:48 UTC)
- Expired
- Jun 13, 2011, 6:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Clark County, SD
The radar
The Aberdeen radar (KABR), 88 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:55 PM CDT | HAIL 1.75 | 5 Nne Carpenter, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066 WUUS53 KABR 132248 SVRABR SDC025-132315- /O.NEW.KABR.SV.W.0041.110613T2248Z-110613T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 548 PM CDT MON JUN 13 2011 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLARK COUNTY IN NORTHEAST SOUTH DAKOTA... * UNTIL 615 PM CDT * AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FORDHAM COLONY...OR 15 MILES SOUTHWEST OF CLARK...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARK AROUND 615 PM CDT... THIS WARNING INCLUDES HIGHWAY 212 BETWEEN MILE MARKERS 343 AND 346. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. && LAT...LON 4492 9772 4466 9770 4464 9798 4478 9798 TIME...MOT...LOC 2248Z 238DEG 18KT 4472 9790 WIND...HAIL <50MPH 1.00IN $$ TDK
1 follow-up statement
368 WWUS53 KABR 132315 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 615 PM CDT MON JUN 13 2011 SDC025-132326- /O.EXP.KABR.SV.W.0041.000000T0000Z-110613T2315Z/ CLARK SD- 615 PM CDT MON JUN 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4492 9772 4466 9770 4464 9798 4478 9798 TIME...MOT...LOC 2248Z 238DEG 18KT 4472 9790 $$ TDK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:45 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 13, 2:45 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 245 PM CDT MON JUN 13 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT SHOWERS AND THUDERSTORMS CONTINUE TO DEVELOP ALONG A SMALL CONVERGENCE BOUNDARY IN EASTERN SOUTH DAKOTA. THIS ACTIVITY WILL CONTINUE INTO THE EVENING. GREATEST INSTABILITY IS FOCUSED AROUND HAND/HYDE COUNTIES AND THEN SOUTHEAST TOWARD HURON AND SIOUX FALLS. EXPECT LIMITED SEVERE POTENTIAL THIS AFTERNOON BUT MAY BE SLIGHTLY ELEVATED IN AREAS THAT HAD THE MOST SUN TODAY BY THIS EVENING. ON TUESDAY A WEAK FRONT/TROF WILL MOVE THROUGH THE DAKOTAS BRINGING MORE WIDESPREAD RAIN/TSTORMS. AT THIS POINT INSTABILITY LOOKS TO BE MINIMAL SO AM NOT EXPECTED SEVERE. HOWEVER RAINFALL AMTS WILL BE ON THE ORDER OF HALF AN INCH WHICH MAY IMPACT AREAS AROUND THE MISSOURI RIVER AS WELL AS FLOOD PRONE COUNTIES ACROSS THE STATE. BY WED THE UPPER TROF WILL SWING INTO THE NORTHERN PLAINS. COUPLED WITH SOME COOLER AIR ALOFT ENOUGH INSTABILITY WILL PERSIST TO GENERATE SOME MORE SHOWERS AND TSTORMS EVEN THOUGH SFC HIGH PRESSURE WILL BE BUILDING IN AND LESS MOISTURE WILL BE AVAILABLE ON WEST TO NORTHWEST FLOW. TEMPERATURES ARE EXPECTED TO REMAIN SLIGHTLY BELOW CLIMO AVERAGES WITH HIGHS IN THE LOWER TO UPPER 70S...POSSIBLY NEAR 80 IN THE SOUTH CENTRAL COUNTIES. ADDITIONAL MOISTURE AND/OR CLOUD COVER MAY HAMPER THESE NUMBERS AS WELL. .LONG TERM...THURSDAY THROUGH MONDAY MODELS CONTINUE TO SHOW THURSDAY AS BEING DRY WITH THE UPPER RIDGE AXIS CENTERED RIGHT OVER THE REGION. PREVIOUS RUNS SHOWED A POSSIBILITY OF PRECIP ACROSS THE FAR WESTERN CWA BUT RECENT MODEL DATA HAS BACKED OFF ON THAT...PUSHING THINGS FARTHER WEST INTO FAR WESTERN SD AND PORTIONS OF MT/WY. HAVE THEREFORE REMOVED POPS FOR THE WESTERN CWA ON THURSDAY. FOR THE REST OF THE PERIOD...MODELS STILL SHOWING AN ACTIVE TIME PERIOD WITH SEVERAL WAVES OF ENERGY MOVING ACROSS THE NORTHERN PLAINS WITHIN THE SOUTHWEST FLOW ALOFT. STILL PLENTY OF DISAGREEMENT IN ALL THE MODELS REGARDING THE TIMING...STRENGTH AND PLACEMENT OF THESE WAVES. FEEL BEST APPROACH STILL REMAINS TO GIVE A GENERAL BROAD BRUSH OF POPS DURING THE ENTIRE TIME PERIOD...ASSUMING THAT AS THE TIME DRAWS CLOSER...PERHAPS CERTAIN 6 TO 12 HOUR PERIODS COULD HAVE POPS REMOVED WHEN MODELS COME TO BETTER AGREEMENT. TEMPERATURES WILL REMAIN NEAR AVERAGE FOR THIS TIME OF YEAR...WITH READINGS GENERALLY IN THE UPPER 70S TO LOW 80S. GIVEN THE UPPER AND LOWER LEVEL FLOW PATTERNS...IT WOULD APPEAR A MOIST AIR MASS WOULD BE ABLE TO MOVE INTO THE NORTHERN PLAINS. SO...WITH HIGHER DEWPOINTS IN THE REGION THROUGH THE EXTENDED PERIOD...IT WILL FEEL SOMEWHAT MUGGY AT TIMES. && .AVIATION... TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS SCT LOW END VFR WITH ISO MVFR CIGS WILL OCCUR ACROSS KPIR/KMBG THRU LATE AFTERNOON INTO EARLY EVENING. CIGS MORE BKN IN NATURE AT KATY/KABR THRU THE LATE AFTERNOON WITH LOW END VFR AND ISO MVFR. STILL POSSIBLE -TSRA/TSRA ACTIVITY THIS AFTERNOON AND EARLY EVENING ACROSS MAINLY KATY...WITH A LESSER CHANCE OVER KABR. CONDITIONS WITHIN ANY MODERATE TSRA COULD FALL INTO MVFR. LATER THIS EVENING...MAINLY VFR EXPECTED. MODELS TRYING TO BRING IN THICKER LAYER OF MVFR CIGS LATE TONIGHT THRU TUESDAY MORNING BUT CONFIDENCE IN ITS AREAL COVERAGE NOT HIGH...BUT NONETHELESS HAVE INCLUDED MVFR CIGS IN TAFS FOR LATE TONIGHT/EARLY TUESDAY MORNING. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...WISE LONG TERM...TMT AVIATION...TMT WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jun 13, 4:11 AM CDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 411 AM CDT MON JUN 13 2011 MNZ039-046-SDZ005>008-010-011-017>023-037-140915- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND- 411 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT IF CLOUDS CLEAR OUT BY LATE THIS MORNING...STORMS COULD REDEVELOP IN THE HEAT OF THE AFTERNOON. THE ENVIRONMENT WILL BE SUPPORTIVE OF STORMS WITH LARGE HAIL AND STRONG WINDS. ADDITIONALLY...STORMS WILL BEGIN TO FORM WEST RIVER AND SHIFT EAST THIS EVENING...ALTHOUGH THERE IS A LOWER POTENTIAL FOR THESE STORMS TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGH MID WEEK...AND THEN AGAIN LATE IN THE WEEK AND POTENTIALLY INTO NEXT WEEKEND...WITH A NEARLY DAILY RISK FOR THUNDERSTORMS. THE ENVIRONMENTAL SET UP FOR CONVECTION DIFFERS FROM DAY TO DAY...AND THUS THE RISK FOR SEVERE STORMS WILL CONTINUE TO BE EVALUATED THROUGH UPCOMING FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. SDZ003-004-009-015-016-033>036-045-048-051-140915- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- 411 AM CDT MON JUN 13 2011 /311 AM MDT MON JUN 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT IF CLOUDS CLEAR OUT BY LATE THIS MORNING...STORMS COULD REDEVELOP IN THE HEAT OF THE AFTERNOON. THE ENVIRONMENT WILL BE SUPPORTIVE OF STORMS WITH LARGE HAIL AND STRONG WINDS. ADDITIONALLY...STORMS WILL BEGIN TO FORM WEST RIVER AND SHIFT EAST THIS EVENING...ALTHOUGH THERE IS A LOWER POTENTIAL FOR THESE STORMS TO BE SEVERE. A FLOOD WARNING REMAINS IN EFFECT FOR ALL OF THE THE MISSOURI RIVER WITHIN THIS FORECAST AREA...FROM THE NORTH DAKOTA AND SOUTH DAKOTA BORDER ALL THE WAY DOWN TO CHAMBERLAIN. THE MISSOURI RIVER AT PIERRE IS JUST UNDER SIX FEET ABOVE FLOOD STAGE...AND IS EXPECTED TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEKS DUE TO HIGH RELEASES OF WATER OUT OF GARRISON DAM IN NORTH DAKOTA AND OAHE DAM NORTH OF PIERRE. SIGNIFICANTLY ELEVATED RIVER LEVELS UP AND DOWN THE MISSOURI RIVER ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGH MID WEEK...AND THEN AGAIN LATE IN THE WEEK AND POTENTIALLY INTO NEXT WEEKEND...WITH A NEARLY DAILY RISK FOR THUNDERSTORMS. THE ENVIRONMENTAL SET UP FOR CONVECTION DIFFERS FROM DAY TO DAY...AND THUS THE RISK FOR SEVERE STORMS WILL CONTINUE TO BE EVALUATED THROUGH UPCOMING FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:40 PM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 65 min |
| Jun 12, 9:13 PM CDT | Severe Thunderstorm Warning | ABR | Hughes, Jones, Lyman, Stanley | 62 min |
| Jun 12, 9:42 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Dewey, Potter, Sully, Walworth | 45 min |
| Jun 12, 10:39 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Potter, Walworth | 7 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.